Quetiapine - Considering stopping medication - Need advice!

Discussion in 'I Have a Question...' started by NPNS, Apr 30, 2010.

Thread Status:
Not open for further replies.
  1. NPNS

    NPNS Well-Known Member

    Hi

    I've been on Quetiapine for a few months now (200mg at night). At first it was great, my mood swings were getting less and less and my hallucinations weren't bothering me, though they are still with me.

    The problem is, I'm constantly in "the grey area" (Which I'm sure anyone that's taken anti-depressants and such will be familiar with) and I can't stand it any longer! I miss my manic ups and the creative downs, and since I'm a writer, not having these anymore is scuppering my creativity. I've got some serious writer's block which I'm sure is because of my medication.

    What I want to know is, has anyone had a similar experience with Quetiapine (or in fact, any medication that's had this effect) and stopped taking it? I'm not sure whether it's worth coming off any medication, or switching to one that's a bit milder?

    Thanks, NP x
     
  2. ASkylitDrive

    ASkylitDrive Well-Known Member

    Well..I've never taken Quetiapine..so I can't relate in the way you want me to.
    But I do what its like to take medication and not exactly like the changes.
    I took a benzo for anxiety and i didn't like how it effected me.
    Now I did a bit of research..and it claims if you miss a dose you have to take it quickly. That usually means its serious to keep up with it and not stop.
    Maybe talk to your doctor?
     
  3. NPNS

    NPNS Well-Known Member

    I've missed my dose once before and it was hell. (cold sweats and such) so I know I'd have to ween myself off of it. I've not spoken to my doctor about it yet, but I plan to. Last time I mentioned coming off of my meds it was met with a funny look, so I thought I'd ask other people's experiences of ceasing Quetiapine therapy.
     
  4. ASkylitDrive

    ASkylitDrive Well-Known Member

    Well maybe tell your doctor what you told SF. About how it effects you and you wish for something better.
    I wish i could help more...Sorry :/
     
  5. NPNS

    NPNS Well-Known Member

    :hugs: Thanks, you have helped. I definately need to be more asertive with my pdoc about my meds.
     
  6. aoeu

    aoeu Well-Known Member

    Basically what you're saying is that you don't want to be treated for bipolar. You've found an effective treatment if you're constantly grey... Unfortunately there's no way to flip a switch and be bipolar when it suits you and normal otherwise. It's either grey (if you're lucky and do respond to treatment) or bipolar.
     
  7. Leiaha

    Leiaha Well-Known Member

    I take 250mg Quetiapine each night and it has helped enormously. Usually I have to sleep at least 10hrs a night or I am useless the next day. Maybe you are not sleeping enough for your dose? I find if I sleep less I feel the way you describe.
    As for not taking it... If I have an early appt the next day I only take half or, sometimes none at all so I am awake in time, otherwise I know, from experience I will sleep right through the appt lol. I can't actually say I feel any different if I miss ONE night's meds tho.
    Maybe just ask for the dose to be lowered instead of stopped? Maybe that will help =)

    Lea x x
     
  8. Rosenrot

    Rosenrot Forum Buddy

    Well, I suppose it'd be more beneficial to stay on the meds rather than get off them granted if they are actually serving their intended purpose for a good cause.. personally before I started taking my meds, not quetiapine, I constantly had mood swings, I don't miss them really, but my mood just stays the same. It gets rather boring having no emotion, but better than being sad I suppose.
     
  9. i've been taking it for 5 years and am currently trying to come off - with difficulty. (If you've been taking it for a while you would need to taper off it very slowly).

    What i did when I was taking it tho was to take a smaller dose than they'd like to give me - enough to take the edge off the mood swings but not enough to kill all emotion. This might be easier for me because my moods are very rapid cycling (several times a week) so I quickly know when its working.

    Just a suggestion but you could try reducing it slightly - by a small amount each week - until you get to a dose you're comfortable with the effects of?
     
  10. PS @ NPNS - there is a good report on coming off psych meds by MIND and another guide by the Icarus project I found really useful, you could probably find them on google?
     
Thread Status:
Not open for further replies.